My blood sugar is almost impossible to control. I am on a pump and still have blood sugars in the 400 to 500 range. I am under extreme stress and that seems to contribute to the high readings. Also heat really effects the high readings and my husband wants to move back to Arizona where we have temps in the 120's in the summer. I'm scared to move back in the heat, when it's real hot my sugars go over 600. Should I move and just try to deal with it? We live in the state of Washington now and the summers are wonderful.
Seriously, in my readings from many doctors on diabetes, it is usually NOT the disease that is uncontrollable, but the patient who is uncontrolled in eating too many carbohydrates for his body's natural insulin to deal with. Please go back to your doctor for meds and/or insulin that is sufficient to bring down your blood glucose. Also a daily exercise or walking program that will help to use up some of those extra carbs. Are you dialing in enough insulin on your pump to cover the grams of carbs in each meal? Do you know how to figure our how many grams of carbs are in each and every food you intend to eat? You need to measure and/or weigh the portion you are going to eat and look up on line or in a book such as "The Complete Book of Food Counts" as to how many grams of carbs are in that portion.I can eat only 15-20 grams of carbs a meal, but some people on more meds can eat 45-60 grams per meal. Controls happens by YOU and depends on what you eat and how much insulin you take.
If your blood sugars are running so high, then your basals are off and so are your ratios. Do you have absorption problems due to scar tissue? How often do you change your site? These are all things that can affect your glucose control. I would get the book "Pumping Insulin" to properly learn how to manage your diabetes with your pump. There is no reason to keep running that high if you know your levels, ratios, and how to count carbs.
And yes, temperature can affect your blood sugars. Some people go low in the summer heat, but I was also one that would go high. My basal rates would change like clockwork in April and September (dropping the the fall and going up in the spring).
Yes, the heat can definitely affect your BS and make you go low OR high. It's a known written fact! I'm on an insulin pump and I have to change my rates when the seasons change.
That being said, extreme heat can also work the opposite direction and make your BG's go high because your body could be stressed from the heat.
Also, keep in mind insulin goes bad when exposed to sunlight, extreme heat or cold. In the summer months I try to replace the insulin in my reservoir more often. That seems to help.
I would suggest trying to determine if it's the pump that is causing the high. Check for air in the infusion line, look for damage to the line and smell for an insulin leak, check for clogs, look for infection at the site, etc.
Check your basal rates to see if they are set correctly? I'm not sure how long you've been on a pump but, these rates tend to change constantly so, don't think once it's set you're all done.
HALLO; As you said you are on pump, you have not mationed yhe daily dose of insulin you use, also you have not maintioned your weight, if you are obese you will have to reduse your weight first but not in a drastic way but step by step otherwise it may be hazardous. also you should have reguler exercise, also reduse your tensions as much as possible. feeling hot all the time is a part of uncontrolled diebetis but it will be controlled as the sugar levels are controlled. secondly you may try other therapies for sugar control like accupressure, herbal remadies etc. proper yoga & meditation may help you. also consult your doctor for change of the insulin type.swimming also can help you for betterment,
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.